Lamictal & Abilify: Wacky Side Effects

Images from rxlist.com & drugs.com

Here’s a list of the side effects I’ve experienced recently taking Lamictal and Abilify (I can’t attribute any side effect to a specific drug since I am taking both):

1. Somnolence (I am sleepy within minutes after taking the drugs.)

2. Dizziness/vertigo

3. Tremors (At night, I think I’m having convulsions but my husband says I don’t move.)

4. Delusions (I think I’m dying before I go to sleep.)

5. Disciplined sleep regimen (I wake up for the day when my alarm goes off. That’s consistently been 5:20 in the morning.)

6. Poor balance (This may be related to the dizziness and vertigo.)

 

I’ll add more to this list as I experience any additional side effects.

About these ads

17 Comments

  1. Rick said,

    November 21, 2011 at 4:00 pm

    I have a family member who was on that combination. She still should be, but that’s a different discussion. I do know that tremoring was a problem, as was delusional thinking. Sleep was another matter, as she would be up quite late and sleep until early afternoon, often as late as 3pm.

    • Kassi said,

      November 22, 2011 at 9:05 am

      How wacky to see that the same medication can affect people differently.

      • Barbara said,

        February 8, 2012 at 9:10 am

        I too was on medication for depression. My prescription drug was Remeron, whcich I took for four years. Then I bottomed out on it. The drug crucified my thyroid. I am now on a whole food vitamin regimen. The change in my sleep patterns and mood have been nothing more than phenomenal. I went from frequent sleepless nights to comopletely normal sleep patterns, sleeping 7-8 hours with no interruptions at all. I’m also on a natural, food based hormone product from the same vitamin company.

  2. Charlotte said,

    November 21, 2011 at 6:26 pm

    Kassi (?), is there a chance you’re diabetic? I had many of the same things to deal with as you, (sleeplessness, depression, lethargy, etc.) for a long time. Then, one day on a whim (sort of) when I was at a friend’s house (who was diabetic), I asked if she would do a blood sugar reading for me and it was over 400. It should be under 130. I did research, decided the American Diabetic Association’s approach was not a healthy one and instead went by the recommendations of an endocrinologist from California, Diane Schwarzbein. Her book is The Schwarzbein Principle and just reading the Introduction was an eye-opener.

    Since following her guidelines, and with one minor med, my levels are back to normal and I feel better than I have in years. I am rarely ever hungry, never tired (except a healthy tired after a hard day’s activities) and never depressed. Still wake up at night sometimes, but not as often.

    Just a thought. :-)

    • Kassi said,

      November 22, 2011 at 9:02 am

      Hi Charlotte,

      I have not been diagnosed as a diabetic although that may be a possibility. It’s been a while since I’ve been to a doctor. I’m planning to go back and maybe I can ask if she can run blood work to check that. I am susceptible to high cholesterol.

      • anniem said,

        March 14, 2014 at 3:41 pm

        this is an old post but i sure hope you followed up with your psychiatrist for these sx.

    • Barbara said,

      February 8, 2012 at 9:12 am

      As stated above, my sleep patterns are totally normal with the vitamin routine. It sounds as though you are on the right track with your routine. Blessings to you!
      Barbara A

  3. Charlotte said,

    November 22, 2011 at 7:45 pm

    If you are susceptible to high cholesterol, I definitely encourage you to try to find a copy of her book and read it. She is a highly respected endocrinologist who has dared challenge much of the establishment’s ways of dealing with many health issues, that is, using so many prescription drugs and ignoring the way our bodies work. It’s really worth a read.

    I might add, I have never been a “health guru,” choosing instead to eat pretty much everything, balanced (lots of fruits and veggies) and in moderation. This diagnosis completely blew me away and dealing with it has not been easy, but following her principles, instead of the ADA’s, has definitely has been worth it. Good luck, girl!

  4. susan said,

    November 23, 2011 at 3:07 am

    Thank you for sharing. I think posting like this help us keep drug side effect information open to the public.(thumb up)

  5. D Mented said,

    November 23, 2011 at 5:43 am

    Everything that goes into the body like foods/drinks/air etc, only cause side effects if they are contaminated with a substance whether it chemical or bacteria? Its a sign to say, ‘poisoned’,
    Foods do not cause any undesirable ailment effect, if they did? Youd know you should not have eaten, drinks (unless alcoholic) should not cause either.
    The air we inhale should not, despite the pollution aspect but, obviously, if you directly inhale fumes of some kind, it will affect.

    Drugs are more toxic and will cause effects that are actually a sign, to stop taking, nothing should effect if pure and clean

  6. Barb said,

    December 24, 2011 at 9:50 pm

    Some of those sound effects sound pretty scary. I hope you can find the best meds for you or get the doses right.

  7. Barbara said,

    February 8, 2012 at 9:20 am

    Good for you. it sounds as though you have your situation under control!

  8. Melissa said,

    February 13, 2012 at 10:48 am

    I have 4 children and have taken bipolar meds during every pregnancy. All are healthy, well and advanced. They range in age from 1 to 9.

    Please don’t let doctors tell you you can’t breastfeed! Breastfeeding has many benefits and really doctors know NOTHING about lactation. You need to converse with a lactation consultant about this. Bring a copy of Medications and Mother’s Milk by Tom Hale to your psychiatrist and figure out what you can take. For example seroquel is very safe, abilify I had to stop because it hasn’t really been studied. Email me for more details if you want. Also my son is 1 and still nursing frequently. He’s the only one I nursed and the only one I had zero ppd with. The hormones released in breastfeeding are very helpful for preventing mood problems in mothers. Also I am now weaning off some meds and I wasn’t able to do that previously.

    • Barbara said,

      February 13, 2012 at 1:28 pm

      I too took anti depressants for four years and had problems with side effects. I am now on vitamin, thyroid, iodine, and mineral therapies with fantastic results! And there are no side effects. I might add that this has worked for me but I cannot guarantee it would work for others.
      From Author Barbara altman

  9. Charlotte2 said,

    September 4, 2012 at 11:04 am

    Wow, I noticed a decrease in my usually good balance with Lamictal, too.

  10. December 19, 2012 at 1:30 pm

    I’ve started a new med that has worked well. It’s t3, which is a thyroid hormone. I take it twice a day.
    Barbara Altman, author of Recovering from Depression, anxiety, and Pysychosis, available on amazon.

  11. December 20, 2012 at 8:40 am

    T3 is working well for me. There are no side effects. I’m having mood elevation, which means I’m feeling normal. It’s been a great experience after not feeling normal for fifty years.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Follow

Get every new post delivered to your Inbox.

Join 1,000 other followers

%d bloggers like this: